Back Again
Posted: January 30, 2013, 1:24 PM


Posts: 5
Joined: June 23, 2011



Hi,
I posted a while back about quitting the oxy/perc etc. Still havent. Still want to. I read some posts on this site from time to time and it is good to know im not alone but also scary to see how much worse things can get. My usage has gone up since I last posted although not that much. I try to keep it down. I could probably get by on 40 or 50 mg of oxy a day with no withdrawl. If I went less than that it'd probably start affecting my sleep which is one of the worst parts cause I like sleep. I guess most of us do. I (almost) ran out a few months back and had to ration the last few I had and started withdrawing. I know it isnt going to be fun. I would really like to taper. I read alot of people arent able to and I have tried before but seems once I have them I take them and caant stick to a taper regimen. Tapering seems to be the most logical approach because its the opposite of how the addiction progresses. If I could get down to 20 mg a day than I would assume the WD wouldnt be as harsh? ANyway, I want to try to talk more with people who have been through it to try and get motivated and make a real effort before things get worse. Cant say I am quitting today but hopefully soon.

  Top
Posted: January 30, 2013, 2:20 PM


Posts: 32
Joined: November 9, 2012



Hey you should go back and read some of my post. My first post was back at the end of nov. I did a taper and i can honestly say i dont think it makes a difference except prolong everything. It is flu season so maybe u can call off work and get a doc note
  Top
Posted: January 30, 2013, 3:28 PM


Posts: 9142
Joined: December 1, 2005



Keep coming back & reading, Jersey.

There's really nothing I can say that's going to make you want to quit. It's an inside job. When you're sick & tired of being sick & tired and your whole world revolving around pills, then you MIGHT do something about it. Trust me when I say, it will get worse and death is definately an option. I hope you make it out alive.

Take care,
Stacey

--------------------
Happiness is not in the bottom of a pill bottle. It's inside you.
  Top
Posted: January 30, 2013, 5:50 PM


Posts: 26
Joined: December 17, 2012



"Can't say I'm quitting today but hopefully soon" ?

I said that for at least 2 years while using. Because the idea of quitting was great, and it was easy to say and talk about when I was high.. until the next morning. It doesn't sound like you're really ready to give up the pills just yet. You can't quit unless you want to. I knew when I was REALLY ready. It was different.

If you're doing 40 mg a day, cold turkey is the way to go. You may have similar symptoms as I did. By the 4th day you'll be able to leave the house and go to work if you have to. Won't be fun, by any means, but it gets better every day. I've been clean 7 weeks and I feel absolutely fine. Good, actually.

Best of luck.
  Top
Posted: January 30, 2013, 6:56 PM


Posts: 232
Joined: October 24, 2012



I've got 99 days today after a Percocet addiction and am feeling great and at peace. It can be done and you can get free!

Much love!

Kerry
  Top
Posted: January 30, 2013, 10:13 PM


Posts: 1018
Joined: November 19, 2005



Jersey,
You are stuck in the cycle of insanity. Insanity is doing the same thing over and over expecting different results. You tried tapering before and it didn't work. What makes you think it will be different this time? We know what you are going through. The longer you linger around with any amount of pills, it will play tricks with you. I hope you decide that enough is enough and really get serious about stopping NOW. I bet you told yourself a thousand times-I'll quit tomorrow. You are prolonging the inevitable. There is no easy way around withdrawals. Get yourself off the couch and go to a meeting. Addiction is cunning, baffling and powerful. I hope you can surrender to the fact that what you have tried up to this point hasn't worked and try something different- get outside help.
The light will always be on in here. Please stop NOW.

This post has been edited by dawn4na on January 30, 2013, 10:13 PM
  Top
Posted: January 31, 2013, 11:02 AM


Posts: 32
Joined: November 9, 2012



Imagine how much easier life will be without worrying about pills. It hurts to quit but not half as bad as it hurts when u realize these pills have a hold that you may not be able to conquer in time. A lot of people here lost a lot before they hit their rock bottom. Quit while your ahead and come here for guidance,to complain, whatever because it helps. It can be done and u will feel stronger every day u say no. Last night at work i administered four 15 mg morphine pills to an elderly dementia patient. She spit the first one out and i was unable to get them down her. After 10 min of attempting i knew it was time to waste these morphine in the sharps. Did it cross my mind to put them in my pocket?HELL YEAH! Did I? Nope i tossed them b#$tards and IT FELT GOOD. It also felt scary because it was a wake up that even at 63 days i am very vulnerable and yes i have an opiate problem. Good luck to u, me, everbody with this monkey on their back.
  Top
Posted: February 16, 2013, 11:09 PM


Posts: 5
Joined: June 23, 2011



Hi all and thanks for the replies...
I want to consiider going the professional route to help get through the physical part of the WD. Does anything help tremendously? Suboxone...is it worth taking one pill to get off of another? What else have you all tried and would recommend?

Thanks again!
  Top
Posted: February 17, 2013, 2:45 PM


Posts: 6235
Joined: May 31, 2005



I think That Girl hit it right on.You can withdrawl from that amount but you are going to go through withdrawls.I don't think at this point Suboxone is the answer.I cold turkeyed off about 350 mg. of OxyContin.It was a nightmare but after about 4 days I got back to work.I'm self employed so for the first week I would work about 4 hours and then go home,lie down and at 8:00pm I headed to a meeting.I also got back the gym,started biking,running and it didn't take long for my endorphins to kick in.But just feeling good was not enough.This is as much a spiritual disease as physical.

Everyone is terrified about WD's and it's not fun but it beats being dead and if you don't stop using,there are a plethora of bad things that can happen.Your liver,kidney's are at risk.You could have a wreck.I had about 3 or 4 when I was using.

When I asked my sponsor what I needed to change,he said everything.Whatever you're doing now is not working like Stacey said.We are not being critical or judging you but offering our experiences.I had to work the 12 steps to get to the root.I have almost 7 years of being clean.

Do I ever think about using? Yes,but the obssession has gone.It's different now.I might briefly think of something fun when I was using but nothing about it was fun when I was just taking pills so I wouldn't get sick.Just keep posting and I think the answer will come.

Good luck

--------------------
user posted image

"Sometimes the biggest catch will bite you in the a**"
  Top
Posted: February 21, 2013, 8:45 PM


Posts: 5
Joined: June 23, 2011



Hi Tim,
I'm gonna guess the reason you don't think suboxone is right for me at this time is my usage isn't that high? I have gone a day or so without and began the Wd -Sneezing, tightness in chest, stressed out general feeling like s***, stomach problems etc quest is, if suboxone helps with some or any of these symptoms (does it? And which ones?) why wouldn't I take it?
If you go to a doctor and ask for help with oxy condone addiction, what help will they offer? Do they just tell you to go through it or prescribe something? (other than anti diarrheal over the counter kinda stuff)
Thanks!
  Top
Posted: February 21, 2013, 10:56 PM


Posts: 26
Joined: December 17, 2012



In my opinion... Cold turkey is the only way to go. Suboxone/methadone may work for some people but it surely wasnt for me. One of the bigger reasons for my giving up the pills was the dependence. I was sick and tired of needing SOMETHING to function and get through the day. Why swap one thing for another? If you're looking into it just for releif from withdrawals, I would reconsider. You've had the flu before right? The physical symptoms won't last more than a week. I was able to go to a Christmas party on day 4. You can do it.
  Top
Posted: February 22, 2013, 12:06 PM


Posts: 9142
Joined: December 1, 2005



Jersey,

You can do this, I did it and believe me, I truly NEVER thought I could and alone, I couldn't but when I reached out, asked for help, prayed to whomever, and then just took it one day, even one minute at a time, after a few days, the worst of it was over. Sure, it seemed like a long time but now, looking back, it really only was about 5 days of flu like symptoms and a lot of lethargy.

As far as suboxone, I remember reading when it first started being talked about on this board. What I had understood at that time was it was designed for the chronic relapser, the one that had tried so many other avenues and just couldnt stay clean. Now, with that being said, I have a couple of friends I met here that did use it short term and then weaned off of it BUT they still had withdrawals coming off of it. It's still a powerful narcotic so I, like ThatGirl, choose to be free of any kind of pill and I am really glad that was the route I took.

You really can do this.

xoxo
Stacey

--------------------
Happiness is not in the bottom of a pill bottle. It's inside you.
  top of page  Top